Magical Truthsaying Bastard Shadesong (shadesong) wrote,
Magical Truthsaying Bastard Shadesong
shadesong

Hey! This! This is that thing that's happening. *nods*

Have been having headaches, too - fighting off a migraine for a week now, pain, light sensitivity (fairly mild), nausea.

About SSRI discontinuation syndrome specifically relating to Cymbalta:

Discontinuaton of Duloxetine

Eli Lilly The manufacturer of duloxetine - brand name Cymbalta - warns that "one should not suddenly stop taking this medicine, as this may cause withdrawal symptoms such as dizziness, pins and needles sensations, nausea, difficulty sleeping, intense dreams, headache, tremor, agitation or anxiety. Withdrawal symptoms are temporary and are not the same as addiction."

"During marketing of other SSRIs and SNRIs (serotonin and norepinephrine reuptake inhibitors), there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, hypomania, tinnitus, and seizures. Although these events are generally self-limiting, some have been reported to be severe.

Patients should be monitored for these symptoms when discontinuing treatment with Cymbalta. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate.[28]

Tapering process may be moot for some patients, and they will still have discontinuation/withdrawal symptoms.

Many patients on the drug longer than the Lilly test trials on discontinuation (which only studied patients after 9 weeks of exposure to cymbalta), report anecdotal evidence of major withdrawals from cymbalta lasting from weeks to many months. Since duloxetine is a newer drug (FDA-approval 2004), not many peer-reviewed articles have been published on its adverse effects or withdrawal phenomena, and effect of long term use is still unknown.

In addition to being a potent dual uptake inhibitor, duloxetine is a systemic drug therapy that affects the body as a whole, and may implicate a tougher adjustment for the patient to discontinue treatment.


Emphasis mine.
Subscribe
  • Post a new comment

    Error

    default userpic

    Your IP address will be recorded 

    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 10 comments